• question-icon

    Are ALP levels of 489 and high globulin levels a cause for concern?

default
Posted on Fri, 13 May 2016 in Liver and Gall Bladder
Question: I am 30yrs old and have been regularly drinking from last 6 years, two months ago I get morning sickness after nite drinking and from there I nearly stopped drinking, 3 weeks ago I took LFT test, I found that Ast, Alt, bilirubin are under normal range but the Alp is very high 489 against the normal adult 258 range, and globulin is also high, is this very serious problem whom should I consult, at now I am taking ureso & sillymarin 150mg & 70mg respectively with lecithin
doctor
Answered by Dr. BR Hudda 9 hours later
Brief Answer:
Electrophoresis and bone marrow biopsy if need be

Detailed Answer:
Hello
Welcome to health care magic, thanks for posting your query.

ALP is generally present in all the cells all over body but mainly present in liver, bones, bile duct, intestinal lining (mucosa), kidney.

High ALP in backdrop of normal bilirubin, AST and ALT might be related to number of conditions such as:-
-Biliary duct obstruction or gall bladder stone
-Hyper parathyroidisn
-Bone condition
-Intestinal disease like coeliac disease.
-Certain blood cancer like lymphoma or leukemia
-Thyroid disease

In your case, ALP is not so high(489) along with high globulin, so you need not to worry much, I would advise you to go for further evaluation to find out underlying cause.

For further investigation I would advise you for CBC, electrophoresis, thyroid function test, serum calcium, ultrasound abdomen and pelvis to look for liver, gall bladder, billiary tree and kidney and if need be Bone marrow biopsy.

Meanwhile continue with present medicines you are taking Silymarin, urseo and lecithin.
Complete avoidance of alcohol and smoking is advisable.

Hope I could answer your question, Please feel free to ask for further assistance, I will be happy to help you.
Best wishes
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. BR Hudda 2 hours later
as i earlier told being very alcoholic from last 6 years, for the first time i experienced hepatitis like situation 5 years ago and few months later experienced kidney stone pain(2 month) in my kidney but which was passed out during urination, now 2 months ago i experienced hepatitis like situation again, the first doc (general physician)advise me stop alcohol forever and declare me prone to PBC, later i consult local medical surgeon which also advised to stop alcohol but with my Lft test he reported no sign of major disease related with liver.
below is my LFT report for your convenience
SGOT - 26.9 IU/L
SGPT - 19.0 IU/L
Bilrubin Total - 0.71 mg/dl
Bilrubin Direct - 0.20 mg/dl
Bilrubin Indirect- 0.51 mg/dl
Alkaline Pho.4 - 489 IU/L
Total Protein - 8.1 gm/dl
Albumin - 3.3 gm/dl
Globulin - 4.8 gm/dl

Am i prone to any major liver disease ???, please suggest..

Last year (feb/2015) i underwent varicocele surgery which surprised me and my doc as varicocele advanced to leve II stage without showing any body sympotms (during varicocele surgey my appendicitis was removed on its excess swelling images), and thats the main worry for me as my body shows any sympotoms very late and later get diagnosed for major.

at now i am advised to take ureso & sillymarin 150mg & 70mg respectively with lecithin Twice a day for next 2-3 month, should i contiune with medicine or should seek advice to any specialist
i heard that sillymarin intake gets used to the body so it should be taken for 2 weeks only later give gap of 2 weeks and so on.

i am staying very far from urban places and maintaing myself away from alchol from last 2 months, i totally stopped smoking 2 years ago, at present chewing tobacco with betelnuts, does intake of tobbaco affect/damage liver function
doctor
Answered by Dr. BR Hudda 21 minutes later
Brief Answer:
Electrophoresis and ultrasound abdomen is advisable to start with.

Detailed Answer:
Hello
Welcome again and thanks for all the details.

Since globulin level is also high with elevated level of ALP so I would advise you to go for all the tests (mainly electrophoresis and ultrasound abdomen), I have advised you in previous reply to rule out/early diagnosis of any other related condition.

Silymarin is a herbal product which has antioxidants and anti inflammatory properties, so you can take it which will help by improving efficiency of liver function.
it's not addictive but it's better to avoid high doses and you can take it regularly.

Since you used to smoke and drink so high ALP might be related to residual liver damage, However I would advise you to go for electrophoresis and ultrasound abdomen for further evaluation.

Hope I could answer your question, Please feel free to ask for further clarification, I will happily answer you.
Best wishes
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. BR Hudda 19 hours later
Thanking for response. after the both test to whom I should meet which type of specialist. how many years it will take to remove and improve from residual damage of liver,
what I had done in past had surely damaged the liver cell I hope I can recover it by medication and proper food diet avoiding harmful habits & substance,
Awaited for your suggestions
doctor
Answered by Dr. BR Hudda 6 hours later
Brief Answer:
it may take 6 months to a year

Detailed Answer:
Hello
welcome again
when you go for this reports, you can see your family physician or haematologist according to your convenience.

Residual damge could be permanent or reversible which can be assessed by ultrasound and further investigation

Reversible damage can be corrected by life style modification and quitting smoking and alcohol, it may take 6 months to a year to get back to normal or decrease the severity of damage.

Hope I could answer your question, Please feel free to ask if you have any more queries.I will gladly answer you.
wishing you good health.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2994 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Bilirubin

doctor1 MD

Hi doctor, my friend s Bilirubin level is very high which is causing damage to his red blood cells, plus he has severe headache due to a...

doctor1 MD

hi... i was suffering from jaundice since the past 4 weeks and the same has now abated to total billirubin levels of approx.1. I am currently...

doctor1 MD

My liver function test shows sgpt 138.00 and sgot 132.00 , serum bilirubin 0.60 mg/dl ..This lft was done because I had NS1 test result Reactive...

doctor1 MD

My brother was just diagnosed with hepatocellular cancer with portal vein embolism and was place on inderal ,dilaudid, and lactulose. He developed...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

doctor1 MD

Hi my ferritin level is 555, I am female. I take ferrous sulfate . 2x a day. What would be the treatment, is it as easy as stopping the iron? I...

doctor1 MD

I recently went to the emergency for abdominal and back pain and and they said my blood tests were great and that i was just constipated but when...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. BR Hudda
  • Q - What causes purple blackish discoloration of skin in lower legs?

  • Q - What causes severe hair loss in a person with thyroid disorder?

  • Q - What causes slightly elevated TSH levels with eosinophilia?

  • Q - What does frequent urinations and irregular heartbeats when under stress...

  • Q - What does the following stool test report suggest?

  • Q - Suggest treatment for arthritis and increase in ESR count

  • Q - Suggest treatment for slightly elevated triglyceride levels

  • Q - Suggest treatment for rash near the inner thighs

  • Q - What causes hot feeling in lower abdomen and acid like burning sensation?

  • Q - What causes frequent yawning and the need to take deep breaths?

backtotop2